| Catalog Number |
20129E |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/03/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
It was reported by customer that they are indicating leakage, and air-n-line, from the connection between the filter tubing and the pressure sensing disc tubing.Four samples were received for quality evaluation.Visual inspection of the samples did not indicate any abnormalities for damages.The samples were then primed with water and a simulated infusion was conducted at a rate of 125 ml/hr with the syringe pump, and sample syringes submitted with the samples.A leak was visible coming from the luer connection between the male luer of the extension set to the female luer of the small-bore infusion set tubing.Further examination of the infusion sets indicated that the male luer collar has cracks in them.The customer complaint of leakage was confirmed.The investigation was communicated to manufacturing to help determine the root cause of the issue.After review of the investigation it was determined that the root cause of the failure could not be entirely known.It is possible that the customer used alcohol or an antiseptic on the surface of the luer connection and did not allow it to sufficiently dry before connecting to the corresponding luer connection.This process can cause the luers to become brittle, crack and cause the infusion set to leak or allow air into the line.The bd clinical team has been made aware of this issue in case it further training or instruction for proper use of the product.A device history record review could not be performed because the lot number is unknown.
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Event or Problem Description
It was reported that the bd alaris extension set had leakage.The following information was provided by the initial reporter: we have received reports indicating leakage from the connection between the filter tubing and the pressure sensing disc tubing.